New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5963
   Posted 11/19/2008 8:25 AM (GMT -6)   
     Since my GI doctor increased my dose of the 6MP from 50 mgm to 75 mgm, I seem to be losing hair.  Any of you out there have this problem?  If so, is there anything out there I could put on my head to regain the loss? smurf
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.


Gigi1227
Regular Member


Date Joined Aug 2008
Total Posts : 469
   Posted 11/19/2008 9:26 AM (GMT -6)   
I work for a hair replacement company which does wonderful work.  I might suggest to you to Google hair replacement for your area to see what you come up with.  I am fortunate in that my meds are not causing me to lose my hair thus far.   The only one that I have read that may possibly have this side effect is the asacol.  So far so good.  Anyway, I hope this helps you a bit. 
 
Gigi1227
Diagnosised 8/25/08 GRRR
Started flare mid-May/feeling better but still flaring
 
Canasa 2x a day
Asacol
Multi Enzyme
Mega Probiotic
Psyllium
Fiber Wafer
Nictotine Patch
Fish Oil Pill
Multi Vitamin
B12
 
 


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5963
   Posted 11/19/2008 9:32 AM (GMT -6)   
     Thanks GiGi
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.


ErinD
Regular Member


Date Joined Jul 2008
Total Posts : 94
   Posted 11/19/2008 11:45 AM (GMT -6)   
I have lost a ton of hair since being on both Prednisone and 6-MP.  My asked my hairdresser about it and she did confirm that even though i was losing a lot of hair, it was growing back in just as fast so i am trying not to worry too much about it.  It also changed the consistency of my hair from thin/straight to brittle/frizzy which is almost as upsetting!

Diagnosed with UC 3/2008
10mg Prednisone
75mg 6-MP
Calcium + Vit D
Probiotics
Entocort 9mg daily
800mg Asacol 3X daily


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5963
   Posted 11/19/2008 3:41 PM (GMT -6)   
     I dye my hair too, which probably isn't the best thing to do.  It was blond for awhile but then the gray took over.  Thought I would like a strawberry blond, it came out too red and now you can really see the bald spots.  Waiting now and believe I will go back to blond.  I really don't dye my hair that often...about every 2 1/2 months or so.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.


Scrap Girl
Veteran Member


Date Joined Jan 2007
Total Posts : 653
   Posted 11/19/2008 3:54 PM (GMT -6)   
I had terrible hairloss with Azathioprine. The higher dosage of Biotion, which you can find at most drugstores, helped a lot. I eventually went off Azathioprine, mainly due to migraines.
Diagnosed with UC in Feb. 2005
 
Colazal (9 a day)
Folic Acid
Biotin
Calcium
Remicade


FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 11/20/2008 5:45 PM (GMT -6)   
I use rogaine to slow/stop the hairloss - I think mine is from Asacol.
27 Year old married female law student (last year!!). Diagnosed w/ CD 4 years ago, IBS for over 10 years before that, which was probably the CD. I am sort of lactose intollerant too but can handle anything cultured and do well w/ lactose pills and lactaid. For crohns I am currently on Pentasa 4 pills/4x day and hysociamine prn. I also have bad acid reflux and have been on PPI's since age 13. I have been through prilosec, prevacid, and nexium. Currently I am on Protonix in the morning and Zantac at night. I also take a birth control pill to allow some fun in my life.


Mommy pooh
Regular Member


Date Joined Apr 2008
Total Posts : 131
   Posted 11/20/2008 8:33 PM (GMT -6)   
I thought when I started 6MP that my hair was falling out b/c of that but now I think it was more from stepping down the steriod. I have had 2 flares that were treated with steriods and both times when I weaned off the steroid, my hair fell out like crazy! I have very thick hair so never had any bald patches but found that once it runs its course, it stops and then I had a ton of little hairs sticking up in my part as they grew back in. I think it's like during pregnancy where you don't lose the number of hairs you are destined to lose each day and then when you stop the steriods/or have a baby, all that hair comes out.

I'm sorry this is not the main topic but:
Scrap Girl, how did you find the migraines were related to your meds? I think 6MP is similar to Azathioprine. I have been having a terrible time with migraines. I had a thread on here asking about migraines and UC. I see a neuro Dec. 3rd and would love to know if we could tell if it was the 6MP.
  • 25 years old, married, Mommy to 22 mo. old 
  • Ulcerative Colitis since Sept. 2004
    • 1st flare Sept-Nov 2004
    • 2nd flare Aug. 2007-July 08 
  • Currently taking:75mg 6MP, 4 Lialda, Digestive Advantage Chrons/Colitis, Loestrin 24, and allergy shots once a month 
  • Past meds: Pred., Entocort, Dipentum, Asacol, and Canassa
  • 10/6/08 Found a 1cm kidney stone in right kidney.  Had the stone blasted and passed the fragments.

 


jenjim
Regular Member


Date Joined Apr 2008
Total Posts : 55
   Posted 11/21/2008 12:29 AM (GMT -6)   

I had a bunch of hair loss from Asacol.  It stopped as soon as I stopped taking it.  It was weird because it had never done that to me before and I have taken it lots of times in the 10 years I have had this disease.  I have also been on Imuran for many years, so I guess there is a possibility that it was the Imuran that was doing it, but it doesn't seem to be.

Jen


Alycacc
Regular Member


Date Joined Jun 2008
Total Posts : 46
   Posted 11/28/2008 7:20 PM (GMT -6)   
I've been on 6-MP for 5 months and I've lost about 30% of my hair.  It started right after I stopped my prednisone and I was on 6-MP for 2 months at that point.  For the past 3 months I continue to lose a tremendous each time I wash and I don't even brush b/c I'm afraid of losing more.  Does the hair loss stop eventually? 
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 5:48 AM (GMT -6)
There are a total of 2,973,605 posts in 326,210 threads.
View Active Threads


Who's Online
This forum has 161100 registered members. Please welcome our newest member, maybellpeltier.
370 Guest(s), 8 Registered Member(s) are currently online.  Details
Kent M., twingirl812, tickbite666, Hoagie, mitchden4, Crazyick, Noggin2u2, straydog